Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!

ForumQuestionsAsk a Question
Psychological Support
Questions about support for the mental aspects of breast cancer & treatement.
402 Ask a Question

AskedPublicly Submitted Question
5/21/2017Hi Lilllie,
Thanks for all your help.
1. I am very fatigued, not sleeping well, hot flashes with night sweats, depressed and feel like crying at times that are unusual for me. The fatigue is the worst part. I did not have chemo. 5 weeks radiation to right breast, axilla and Supra clavicular. Lumpectomies.
Thinking of going back on hormones for quality of life if I can find an MD willing to do this. Side effects of anastrozole and letrozole too much for me. I exercise, don't smoke, limited to very little alcohol like 1 glass of wine per month. MD's want to pitch me to chronic pain management r/t painful joints even off the AI's. I am getting decision fatigue and don't know how to direct these MD's. They are not good at managing side effects. Correct that to they don't want to manage side effects they just want to order chemo, tamoxifin or AI's. Any advice?
RepliedJHU's Breast Center Reply
5/22/2017For decades, doctors focused on one goal-- that being survival. now survivors are speaking up and saying-- I want survival with quality of life. very reasonable request too. but oncologists haven't been accustomed to managing side effects. am assuming you are off of hormonal therapy now? don't resume HRT due to the fact that if you have any residual cancer cells it may feed them like fertilizer would a weed. make sure your vitamin D3 level is above 30. discuss the pros and cons of going on Effexor which is a common remedy today for these side effects from hormonal therapies.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.